Aa
A
A
Close
Avatar universal
Vyvanse and Grapefruit
Will eating lots of grapefruit render my vyvanse ineffective?
Discussion is closed
Cancel
17 Answers
17 Answers
Page 1 of 1
144586 tn?1284669764
Grapefruit juice contains substances that prolong the time most drugs remain in the body - extending their half-life. This does not make the drugs ineffective, but may result in a higher dose than your physician may deem appropriate.

The best thing to do is to ask the prescribing physician.
Discussion is closed
Cancel
Avatar universal
Eating LOTS of grapefruit could increase the effectiveness of your medication, grapefruit effects the bodies metabolism (as do some other foods). If you are taking Vyvanse you should really be avoiding sugery foods any way.
Discussion is closed
Cancel
Avatar universal
It's a good idea in general to avoid grapefruit or grapefruit juice when on any prescription meds.  It can alter the way it is absorbed in your body thereby affected how it works for you.  Visit the following site if you want further information.

http://www.health.harvard.edu/fhg/updates/update0206d.shtml
Discussion is closed
Cancel
Avatar universal
Thank you for including the harvard link with your answer to my question.  It turns out that Vyvanse is not compromised by the intake of grapefruit, so I can rest easy when eating these nutritious gems from the Rio Grande Valley.
The documentation from a reliable source really eased my anxiety about consuming citrus as part of my healthy diet.
Mil Gracias Hermana! :)
Discussion is closed
Cancel
Avatar universal
Thank you for your post.  I appreciate your concern about sugary foods.  I agree that sugary foods should be a treat and not a staple.
Because grapefruit is a local, wintertime fruit I take advantage of it's seasonal availability.  I find it convenient to be able to throw a couple in my car or in my bag strapped to my bike and eat them when I need a snack, right out of hand, just peeled like an orange.
Warmly,
Janet Carrotseed
Discussion is closed
Cancel
351246 tn?1379685732
Hi
Welcome to the MedHelp forum!
Popping in a few grapefruit after 6-7 hours of medication will not cause much harm. However, do not go overboard! Grapefruit can hydrolyse lisdexamfetamine in Vyvanse making more of it available. This may result in more harm than good.
Do discuss this with your doctor and get yourself examined. Take care!
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
Top General Health Answerers
Avatar f tn
Blank
Gemfly
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
4851940 tn?1385441629
Blank
jemma116
United Kingdom
144586 tn?1284669764
Blank
caregiver222
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
1780921 tn?1416842066
Blank
flipper336
Chandler, AZ